Alert archive / Missouri / Flash Flood Warnings in 2010

Flash Flood Warning 66, NWS St. Louis, MO

July 21, 2010Saint Louis County, City of Saint Louis, Missouri; Madison County, Saint Clair County, Illinois

NWS St. Louis, MO issued this flash flood warning at Jul 21, 2010, 6:23 PM CDT for Saint Louis County, City of Saint Louis, Missouri; Madison County, Saint Clair County, Illinois. It was in force for 4 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 21, 2010, 6:23 PM CDT (23:23 UTC)
Expired
Jul 21, 2010, 10:30 PM CDT
In force
4 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
None

Counties Madison County, IL, Saint Clair County, IL, City of Saint Louis, MO, Saint Louis County, MO

The radar

The St Louis radar (KLSX), 49 km from the middle of the area, began a volume at 23:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 21, 6:35 PM CDTFLASH FLOODNorthwoods, MOBASEMENT FLOODING ONGOING WITH WATER UP TO THE KNEES. REPORTED AT THE 1000 BLOCK AT TILLY AND BADEN.
Jul 21, 6:36 PM CDTFLASH FLOOD1 Ese Northwoods, MOINTERSTATE 70 IS FLOODED AT GOODFELLOW BLVD. PLUS INTERSTATE 70 AT SOUTH FLORISSANT ROAD INTERSECTION IS FLOODED.
Jul 21, 6:55 PM CDTHEAVY RAIN 2.97Jennings, MOJENNINGS STATION ROAD AND HORD AVENUE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 11.4 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2010-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1868 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2010-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1868 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
559 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

916 
WGUS53 KLSX 212323
FFWLSX
ILC119-163-MOC189-510-220330-
/O.NEW.KLSX.FF.W.0066.100721T2323Z-100722T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
623 PM CDT WED JUL 21 2010

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EAST CENTRAL ST. LOUIS COUNTY IN EAST CENTRAL MISSOURI...
  NORTHWESTERN ST. CLAIR COUNTY IN SOUTHWEST ILLINOIS...
  SOUTHWESTERN MADISON COUNTY IN SOUTHWEST ILLINOIS...
  ST. LOUIS CITY IN EAST CENTRAL MISSOURI...

* UNTIL 1030 PM CDT

* AT 620 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE 
  WARNED AREA. BETWEEN TWO AND FOUR INCHES OF RAIN HAS FALLEN IN THE 
  PAST HOUR AND A HALF. AN ADDITIONAL INCH OR TWO MAY BE POSSIBLE IN
  THE NEXT HOUR.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  BEL-RIDGE...BELLEFONTAINE NEIGHBORS...BERKELEY...BRIDGETON...
  CASEYVILLE...CENTREVILLE...CLAYTON...COLLINSVILLE...COOL VALLEY...
  DELLWOOD...EAST ST. LOUIS...FAIRVIEW HEIGHTS...FERGUSON...GLEN
  CARBON...GRANITE CITY...HAZELWOOD...HILLSDALE...JENNINGS...
  KINLOCH...LADUE...MADISON...MARYVILLE...NORMANDY...NORTHWOODS...
  OLIVETTE...OVERLAND...PONTOON BEACH...RICHMOND HEIGHTS...RIVERVIEW
  AND SPANISH LAKE.

AT 615 PM CDT...INTERSTATE 70 WAS REPORTED CLOSED AT SALISBURY 
STREET DUE TO FLOODING. ALSO...SEVERAL OTHER STREETS IN NORTH SAINT 
LOUIS HAD 6 TO 7 INCHES OF STANDING WATER ON THEM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 3880 8991 3853 8993 3864 9043 3879 9043

$$

BYRD
2 follow-up statements
778 
WGUS73 KLSX 220123
FFSLSX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
823 PM CDT WED JUL 21 2010

ILC119-163-MOC189-510-220330-
/O.CON.KLSX.FF.W.0066.000000T0000Z-100722T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ST. CLAIR IL-MADISON IL-ST. LOUIS CITY MO-ST. LOUIS MO-
823 PM CDT WED JUL 21 2010

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR EAST CENTRAL ST.
LOUIS...ST. LOUIS CITY...SOUTHWESTERN MADISON AND NORTHWESTERN ST.
CLAIR COUNTIES UNTIL 1030 PM CDT...

AT 816 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT THE THUNDERSTORMS HAVE DIMINISHED AND MOVED OUT OF THE AREA. 
HOWEVER...RADAR INDICATED BETWEEN TWO AND FOUR INCHES OF RAIN FELL 
WITH THESE STORMS EARLIER THIS EVENING...SO SOME ROADS REMAIN 
FLOODED.

RUNOFF FROM THIS EXCESSIVE RAINFALL HAS CAUSED FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BEL-RIDGE...BELLEFONTAINE NEIGHBORS...BERKELEY...BRIDGETON... 
CASEYVILLE...CENTREVILLE...COLLINSVILLE...COOL VALLEY... 
DELLWOOD...EAST ST. LOUIS...EDWARDSVILLE...FAIRVIEW HEIGHTS... 
FERGUSON...GLEN CARBON...GRANITE CITY...HAZELWOOD... 
HILLSDALE...JENNINGS...KINLOCH...LADUE...MADISON...MARYVILLE... 
NORMANDY...NORTHWOODS...OLIVETTE...OVERLAND...PONTOON BEACH... 
RICHMOND HEIGHTS AND RIVERVIEW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR
OCCURRING. IF YOU ARE IN THE WARNING AREA...MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO
CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE MINOR FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 3880 8991 3853 8993 3864 9043 3879 9043

$$

BYRD
287 
WGUS73 KLSX 220323
FFSLSX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1023 PM CDT WED JUL 21 2010

ILC119-163-MOC189-510-220338-
/O.EXP.KLSX.FF.W.0066.000000T0000Z-100722T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ST. CLAIR IL-MADISON IL-ST. LOUIS CITY MO-ST. LOUIS MO-
1023 PM CDT WED JUL 21 2010

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR EAST CENTRAL ST.
LOUIS...ST. LOUIS CITY...SOUTHWESTERN MADISON AND NORTHWESTERN ST.
CLAIR COUNTIES WILL BE ALLOWED TO EXPIRE AT 1030 PM CDT...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 3880 8991 3853 8993 3864 9043 3879 9043

$$

BYRD

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 21, 4:19 PM CDT, 2 hours 4 minutes earlier.

Area forecast discussion, Jul 21, 4:19 PM CDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
419 PM CDT WED JUL 21 2010

.DISCUSSION...
/326 PM CDT WED JUL 21 2010/

FORECAST FOCUS WILL BE PRECIP CHANCES TNGT AND TMW THEN TURNING TO
TEMPS FOR TMW THRU THE END OF THE WEEK. CONFIDENCE IS SOMEWHAT LOW
GIVEN TSRA ACTIVITY THE PAST FEW DAYS WITH NUMEROUS BOUNDARIES
AROUND AND AMPLE INSTABILITY.

MDLS AGREE FAIRLY WELL THAT ONGOING CONVECTION WILL DIMINISH
SOMEWHAT AFTER SUNSET AND LIFT NWD. RATHER DIFFICULT TO
DETERMINE...BUT IT APPEARS THE SYNOPTIC FNT IS ACROSS CNTL IL THRU
IA. THIS FNT SHUD LIFT NWD TONIGHT WITH TSRA FOCUS BEING OVER IA.
MDLS SUGGEST A WEAK BNDY LINGERING OVER ERN PORTIONS OF THE CWA
TOMORROW WHICH MAY ALLOW A FEW TSRA. MUCH OF THE CWA SHUD BE DRY
WITH AMPLE SUN ALLOWING TEMPS TO RAISE INTO THE LOWER TO MID 90S
WITH DEWPOINTS REACHING THE MID 70S. THIS AIRMASS WILL REMAIN IN
PLACE FRI AND POSS SAT AS WELL. HAVE TRENDED AT OR ABOVE THE
HIGHEST MOS VALUES AS MUCH OF THE CWA REACHED THE LOWER 90S TODAY
OUTSIDE OF TSRA.

HAVE THEREFORE ISSUED A HEAT ADV BEGINNING TOMORROW THRU FRI.
DEPENDING ON TIMING OF THE NEXT CDFNT...SAT INTO SUN TIME
FRAME...THIS ADV MAY NEED TO BE EXTENDED. MDLS SEEM TO AGREE WITH
BRINGING A CDFNT INTO NRN PORTIONS OF THE CWA SAT AFTERNOON. HAVE
RAISED POPS SAT THRU SUN AS MDLS COME INTO AGREEMENT.

MDLS BRING IN STRONG SFC RIDGE WITH SOMEWHAT COOL TEMPS BEHIND
THIS FNT...850MB TEMPS AROUND 17C...BEFORE WARMING UP ON WED AS
THE WRMFNT LIFTS NWD AGAIN. PREV FCST WAS IN GOOD SHAPE AND ONLY
MADE A FEW CHANGES. PULSE TSRA WILL BE POSSIBLE TUES/WED WITH
DAYTIME HEATING. HAVE ONLY SLIGHT CHC POPS FOR NOW GIVEN AMOUNT OF
UNCERTAINTY.

TILLY

&&

.AVIATION...
/1226 PM CDT WED JUL 21 2010/

DIFFICULT FORECAST IN TRYING TO PIN DOWN EXACTLY WHEN TSRA WILL
AFFECT EACH TAF SITE. AT LEAST SCT COVERAGE IS EXPECTED WITH TSRA
THIS AFTN INTO THE EVENING HOURS...WITH THE BEST CHANCES BEING UP
NORTH OVER NERN MO/W CNTRL IL THIS EVENING. A FEW TSRA CORES WILL
LIKELY PRODUCE VERY HEAVY RAINFALL RATES WHICH WILL REDUCE VSBYS
BLO 1SM BRIEFLY AND MAY CAUSES SOME WIND GUSTS OVER 35KTS. FOR
NOW...HAVE TEMPO GROUP FOR TSRA AT KUIN WHERE A WEAK COMPLEX OF
TSRA IS HEADING NOW. OTHERWISE JUST HAVE VCTS GOING TO ACCOUNT FOR
THE SCT TSRA. WINDS WILL BE MAINLY LIGHT AND VARIABLE UNTIL LATE
TONIGHT WHEN A WARM FRONT MOVES NORTH OF THE AREA CAUSING WIND TO
BECOME SLY AND ENDING THE TSRA CHANCES.

SPECIFICS FOR KSTL...CANNOT RULE OUT THAT TSRA WILL MOVE OVER STL
TODAY THAT WOULD CAUSE VSBYS TO FALL BLO 3SM AND CIGS BLO 020.
OTHERWISE EXPECT VFR CONDITIONS NEXT 30 HOURS. LGT AND VARIABLE
OR LIGHT SOUTHWEST WINDS WILL SHIFT SLY TONIGHT WHEN A WARM FRONT
MOVES NORTH OF THE AREA.

BRITT

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...HEAT ADVISORY FROM NOON THURSDAY TO 8 PM CDT FRIDAY FOR AUDRAIN
     MO-BOONE MO-CALLAWAY MO-COLE MO-CRAWFORD MO-FRANKLIN MO-
     GASCONADE MO-IRON MO-JEFFERSON MO-KNOX MO-LEWIS MO-LINCOLN
     MO-MADISON MO-MARION MO-MONITEAU MO-MONROE MO-MONTGOMERY MO-
     OSAGE MO-PIKE MO-RALLS MO-REYNOLDS MO-SHELBY MO-ST. CHARLES
     MO-ST. FRANCOIS MO-ST. LOUIS CITY MO-ST. LOUIS MO-STE.
     GENEVIEVE MO-WARREN MO-WASHINGTON MO.

IL...HEAT ADVISORY FROM NOON THURSDAY TO 8 PM CDT FRIDAY FOR ADAMS IL-
     BOND IL-BROWN IL-CALHOUN IL-CLINTON IL-FAYETTE IL-GREENE IL-
     JERSEY IL-MACOUPIN IL-MADISON IL-MARION IL-MONROE IL-
     MONTGOMERY IL-PIKE IL-RANDOLPH IL-ST. CLAIR IL-WASHINGTON
     IL.

&&

WFO LSX
Hazardous weather outlook, Jul 21, 3:54 PM CDT, 2 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
354 PM CDT WED JUL 21 2010

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-221200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
354 PM CDT WED JUL 21 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS OVER THE AREA THROUGH
TONIGHT. SOME OF THESE THUNDERSTORMS MAY BECOME SEVERE CAPABLE OF
PRODUCING DAMAGING WIND GUSTS IN EXCESS OF 60 MPH. THUNDERSTORMS
CAN ALSO PRODUCE LOCALLY HEAVY RAINFALL THAT CAN LEAD TO FLASH
FLOODING OF LOW LYING AREAS.

MODERATE TO MAJOR RIVER FLOODING IS OCCURRING. PLEASE SEE THE
APPROPRIATE FLOOD STATEMENTS FOR SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

DANGEROUS HEAT AND HUMIDITY IS EXPECTED THURSDAY AND FRIDAY...
WITH AFTERNOON TEMPERATURES IN THE LOWER TO MIDDLE 90S PRODUCING HEAT
INDEX VALUES BETWEEN 105 AND 110 DEGREES DURING THE AFTERNOON AND
EARLY EVENING HOURS.

THE DANGEROUS HEAT AND HUMIDITY MAY CONTINUE INTO SATURDAY...BUT THE
ARRIVAL OF A COLD FRONT WILL ALSO BRING A CHANCE OF THUNDERSTORMS BACK
TO THE REGION FRIDAY NIGHT THROUGH SUNDAY.

MODERATE RIVER FLOODING IS FORECAST TO CONTINUE ALONG NUMEROUS
RIVERS ACROSS THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY OBSERVED SEVERE WEATHER OR
FLOODING TO THE NATIONAL WEATHER SERVICE.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

TILLY

In the hours before

Special weather statement, Jul 21, 4:27 PM CDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
427 PM CDT WED JUL 21 2010

MOZ060-062-212215-
FRANKLIN MO-WARREN MO-
427 PM CDT WED JUL 21 2010

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WARREN AND NORTHERN
FRANKLIN COUNTIES UNTIL 515 PM CDT...

AT 425 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR NEW HAVEN...MOVING EAST AT 15 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  WASHINGTON...
  UNION...
  TRELOAR...
  MARTHASVILLE...
  DUTZOW...
  LYON...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

TES
Special weather statement, Jul 21, 4:30 PM CDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
430 PM CDT WED JUL 21 2010

ILZ102-MOZ065-212215-
JEFFERSON MO-MONROE IL-
430 PM CDT WED JUL 21 2010

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL JEFFERSON AND
SOUTHWESTERN MONROE COUNTIES UNTIL 515 PM CDT...

AT 429 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR FESTUS...MOVING EAST AT 20 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  FESTUS...
  BARNHART...
  PEVELY...
  HERCULANEUM...
  CRYSTAL CITY...
  WATERLOO...
  OLYMPIAN VILLAGE...
  VALMEYER...
  HARRISONVILLE...
  CHALFIN BRIDGE...
  MONROE CITY...
  MADONNAVILLE...
  MAEYSTOWN...
  FOSTER POND...
  FULTS...
  BURKSVILLE...
  WARTBURG...
  RENAULT...
  KIDD...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

TES
Special weather statement, Jul 21, 5:08 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
508 PM CDT WED JUL 21 2010

ILZ100>102-MOZ061-063-064-212245-
MADISON IL-MONROE IL-ST. CHARLES MO-ST. CLAIR IL-ST. LOUIS MO-ST.
LOUIS CITY MO-
508 PM CDT WED JUL 21 2010

...SIGNIFICANT WEATHER ADVISORY FOR ST. CHARLES...ST. LOUIS...ST.
LOUIS CITY...SOUTHWESTERN MADISON...ST. CLAIR AND MONROE COUNTIES
UNTIL 545 PM CDT...

AT 503 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
MULTIPLE STRONG THUNDERSTORMS ACROSS THE SAINT LOUIS METROPOLITAN
AREA. THESE STORMS ARE MOVING EAST AT 15 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  ELLISVILLE...
  WATERLOO...
  OAKVILLE...
  BALLWIN...
  VALLEY PARK...
  FENTON...
  CLARKSON VALLEY...
  MANCHESTER...
  SUNSET HILLS...
  WENTZVILLE...
  CHESTERFIELD...
  DARDENNE PRAIRIE...
  MEHLVILLE...
  LAKE ST. LOUIS...
  COLUMBIA...
  WELDON SPRING...
  DES PERES...
  CRESTWOOD...
  KIRKWOOD...
  TOWN AND COUNTRY...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

TES
Local storm report, Jul 21, 5:15 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
515 PM CDT WED JUL 21 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     HEAVY RAIN       FESTUS                  38.22N  90.41W
07/21/2010  M1.50 INCH       JEFFERSON          MO   TRAINED SPOTTER

            OCCURRED IN 30 MINUTES

&&

TES
Local storm report, Jul 21, 5:45 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
545 PM CDT WED JUL 21 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     HEAVY RAIN       2 NNE ST. LOUIS         38.66N  90.22W
07/21/2010  M1.00 INCH       ST. LOUIS CITY     MO   TRAINED SPOTTER

            ONE INCH OF RAIN IN 20 MINUTES.

&&

BYRD
Special weather statement, Jul 21, 5:49 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
549 PM CDT WED JUL 21 2010

ILZ064-069-074-100-101-212330-
BOND IL-CLINTON IL-MADISON IL-ST. CLAIR IL-WASHINGTON IL-
549 PM CDT WED JUL 21 2010

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BOND...SOUTHERN
MADISON...CLINTON...ST. CLAIR AND WASHINGTON COUNTIES UNTIL 630 PM
CDT...

AT 545 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
MULTIPLE STRONG THUNDERSTORMS ACROSS THE SAINT LOUIS METROPOLITAN
AREA...MOVING EAST AT 20 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  NEW BADEN...
  HIGHLAND...
  BREESE...
  CARLYLE...
  NASHVILLE...
  NEW MEMPHIS...
  TRENTON...
  LIVELY GROVE...
  ALBERS...
  AVISTON...
  OKAWVILLE...
  ST. ROSE...
  GERMANTOWN...
  JAMESTOWN...
  BECKEMEYER...
  BEAVER CREEK...
  TAMALCO...
  SUMMERFIELD...
  ST. LIBORY...
  JOHANNISBURG...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

BYRD

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 7:35 PM CDTSevere Thunderstorm WarningLSXBoone, Cole, Moniteau40 min
Jul 20, 9:39 PM CDTRiver Flood WarningLSXCallaway, Cole72 hr
Jul 20, 9:39 PM CDTRiver Flood WarningLSXCallaway, Osage8 days
Jul 20, 9:39 PM CDTRiver Flood WarningLSXGasconade, Montgomery8 days
Jul 20, 9:39 PM CDTRiver Flood WarningLSXGasconade, Montgomery7 days
Jul 20, 10:28 PM CDTFlash Flood WarningLSXKnox, Lewis, Marion, Monroe, Ralls, Shelby5 hr
Jul 21, 3:14 AM CDTAreal Flood WarningLSXKnox, Lewis, Marion, Monroe, Ralls, Shelby9 hr
Jul 21, 11:55 AM CDTAreal Flood WarningLSXKnox, Lewis, Marion, Monroe, Ralls, Shelby7 hr
Jul 21, 3:39 PM CDTHeat AdvisoryLSXAudrain, Boone, Callaway, Cole, Crawford, Franklin and 23 more3 days
Jul 21, 5:58 PM CDTAreal Flood AdvisoryLSXSaint Louis, City of Saint Louis3 hr

Nearby

Flash Flood Warnings in Missouri, 2010Flash Flood Warnings in Illinois, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.